|Isentress/Truvada combo switch from Epzicom/Sustiva
May 1, 2010
Long term (28yr) survivor currently on 400mg Sustiva and Epzicom. I have 800-1,000 avg t cells and no viral load. Have been very sucessful on this regimen from the onset about 3 yrs now. Orig on Crixivan and viread, etc.. also with no problems. I do have a major problem with Tri and HDL levels however. Tri's range from 400 to 1000 even with Tricor use. Have problems with high blood pressure as well which is not being controllled even with 3 types of lowering medication. I excercise, eat well.. not overweight, etc. so I am suspecting it is my current regimen. Do you think it is possible to start a Isentress/Truvada regimen to reduce the side effects I am currently experiencing??? Thanks for your help.
Response from Dr. Frascino
Sustiva has been associated with some lipid abnormalities. Switching to Isentress/Truvada seems reasonable to me. None of the antiretrovirals are significantly linked with hypertension (high blood pressure). If indeed you're still having problems with high blood pressure despite being on three prescription medications for blood pressure control, I would advise you see a specialist for further evaluation and management. Either a cardiologist or nephrologist would be appropriate. If you are having any kidney-related problems (high blood pressure can result from kidney problems), I would advise caution should you be switched to Truvada, as this medication contains tenofovir, which has been linked with certain renal complications.
HIV & the pull out method
- Hiv Symptoms And Chest Pain
- Nose Bleeds And Hiv
- Will Genital Warts Eventually Go Away And Not Flare Up Again?
- What Kind Of Doctor Treats Chlamydia?
- What Causes Recurring Yeast Infections And Bacteria Vaginosis?
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.